Alert archive / Ohio / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 103, NWS Wilmington, OH

June 30, 2005Butler County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 30, 2005, 9:13 PM EDT for Butler County, Ohio. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 30, 2005, 9:13 PM EDT (01:13 UTC)
Expired
Jun 30, 2005, 10:15 PM EDT
In force
62 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Butler County, OH

The radar

The Cincinnati radar (KILN), 65 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 30, 7:55 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.2 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2005-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 952 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2005-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 134 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
952 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
134 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 7:47 PM EDT, 1 hour 26 minutes earlier.

Area forecast discussion, Jun 30, 7:47 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
747 PM EDT THU JUN 30 2005

.AVIATION (00Z-24Z)...
AREA IS IN THE MIDST OF A CONVECTIVE EVENT. HAVE INCLUDED CB IN ALL
TAF SITES ALONG WITH TSRA IN TEMPO GROUPS. EXPECT IMPROVEMENT MID
MORNING FRIDAY WITH DRY CONDITIONS BEHIND COLD FRONT.
&&

.SHORT TERM (REST OF TONIGHT)...
WENT AHEAD AND REMOVED SVR TS WATCH #564 FROM FAR SE FCST AREA.
WIDESPREAD TSTM ACTIVITY NOT EXPECTED HERE FOR REMAINDER OF EVNG.
COULD STILL SEE ISOLD SHRA/TSTMS.  FOCUS NOW BEGINNING TO SHIFT TO
WEST WHERE TSTMS HAVE RAPIDLY DVLPD DURING LAST HOUR OVER NORTH
CNTRL INDIANA.  CURRENT RUC INDCG SBCAPES APPCHG 5000 J/KG IN THIS
AREA...AND ATMOSPHERE BECMG MORE UNSTABLE ACRS WESTERN FCST AREA
ATTM. WILL NEED TO WATCH OUTFLOW BNDRY FROM CONVECTION THIS AFTN.
BNDRY CURRENTLY EXTNDG FROM NW TO SE ACRS SE INDIANA AND NRN KY.
BNDRY IS WEST OF KCVG...RESULTING IN SFC WINDS BACKING TO SE. THIS
BNDRY COULD BE A FOCAL POINT FOR CONVECTION LATER THIS EVNG AS
FRNTL BNDRY APPCHS FROM WEST AND SFC/LO LVL CONV IS ENHANCED ALONG
OUTFLOW.  HAVE ALREADY SEEN A FEW OUTFLOW-INDUCED SHRA DVLP INVOF
OF BNDRY ACRS CVG METRO.

UPDATE OUT...REST OF FCST SAME.  PREV DISCUSSION FOLLOWS.

RYAN

&&

.PREVIOUS DISCUSSION...
(ISSUED 308 PM EDT THU JUN 30 2005)

SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...
OUTFLOW HAS DRIVEN CONVECTION INTO THE SOUTHERN 1/3 OF THE CWFA.
CHARACTER OF CONVECTION HAS ALSO CHANGED TO MUCH LESS LINEAR IN
NATURE AS EVOLUTION AWAY FROM BETTER MID LEVEL FLOW TO THE NORTH
CONTINUES.  RELATIVELY STABLE AIR OVER THE REMAINDER OF THE AREA
SHOULD KEEP CONVECTION WIDELY SCATTERED UNTIL PRE FRONTAL ACTIVITY
APPROACHES AROUND/AFTER MIDNIGHT.  THE SOUTH WILL SEE A BETTER FOCUS
EARLY UNTIL OUTFLOW MOVES SOUTH.  POPS HAVE BEEN CUT BACK INTO THE
LOW CHANCE RANGE OVER ALL BUT THE FAR SOUTH EARLY...THEN BACK UP TO
50 ALL AREAS WITH CONVECTION AHEAD OF THE FRONT EXPECTED.  COULD SEE
A FEW SEVERE STORMS GIVEN BETTER DYNAMICS AND PLENTY OF INSTABILITY
JUST TO OUR WEST.

RIDGING AND LARGE SCALE FORCING FOR DESCENT MOVES IN QUICKLY ON
FRIDAY...WITH HIGH PRESSURE OVER THE AREA THROUGH THE WEEKEND.
PREVIOUS TEMPS LINED UP WELL WITH NEW GUIDANCE...AND NO CHANGES WERE
MADE.

LONG TERM (SATURDAY THROUGH WEDNESDAY)...
EXTENDED MODELS ARE IN FAIRLY GOOD AGREEMENT THROUGH TUESDAY.
MODELS HAVE DIFFERING SOLUTIONS WITH NEXT SYSTEM DROPPING OUT OF
THE NORTHWEST.   HAVE STAYED CLOSE TO THE 00Z GFS SOLUTION. HIGH
PRESSURE WILL KEEP THE REGION DRY THROUGH EARLY TUESDAY.
TEMPERATURES WILL GRADUALLY WARM AS THE HIGH PULLS EAST LATER IN THE
WEEKEND.  FROM TUESDAY ON HAVE CHANCE POPS FOR THE ENTIRE CWA AS
SEVERAL DISTURBANCES MOVE ALONG FRONT THAT WILL LINGER ACROSS THE
REGION.  HAVE NOT STRAYED FAR FROM GUIDANCE TEMPERATURES.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 30, 5:00 AM EDT, 16 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EDT THU JUN 30 2005

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-010900-
ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH-
CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH-
DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN-
FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH-
HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH-
LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH-
OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN-
ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH-
UNION IN-WARREN OH-WAYNE IN-
500 AM EDT THU JUN 30 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL FORM MAINLY DURING THE
AFTERNOON AND THEN DIMINISH DURING THE EVENING. A FEW OF THESE STORMS
COULD REACH SEVERE LIMITS. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE
EXPECTED TO MOVE INTO THE AREA AFTER MIDNIGHT AHEAD OF AN APPROACHING
COLD FRONT. THESE STORMS WILL HAVE THE POTENTIAL TO PRODUCE DAMAGING
WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

In the hours before

Special weather statement, Jun 30, 3:13 PM EDT, 6 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
313 PM EDT THU JUN 30 2005

OHZ078-302015-
CLERMONT OH-
313 PM EDT THU JUN 30 2005

...A STRONG THUNDERSTORM WILL AFFECT CLERMONT COUNTY THROUGH 415 PM
EDT...

AT 306 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM LOCATED NEAR PERINTOWN...MOVING SOUTHEAST AT 20
MPH.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM
INCLUDE...OWENSVILLE...BATAVIA...AMELIA...EAST FORK STATE
PARK...BANTAM...WILLIAMSBURG...NICHOLSVILLE...SALTAIR...AND BETHEL.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Local storm report, Jun 30, 3:31 PM EDT, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
331 PM EDT THU JUN 30 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 PM     TSTM WND DMG     ENON                    39.87N 83.94W
06/30/2005                   CLARK              OH   LAW ENFORCEMENT

            TREES DOWN

0100 PM     TSTM WND DMG     TIPP CITY               39.96N 84.18W
06/30/2005                   MIAMI              OH   COUNTY OFFICIAL

            POWER LINES DOWN

0100 PM     TSTM WND DMG     YELLOW SPRINGS          39.80N 83.89W
06/30/2005                   GREENE             OH   LAW ENFORCEMENT

            TREES DOWN

1255 PM     TSTM WND DMG     DONNELSVILLE            39.92N 83.95W
06/30/2005                   CLARK              OH   COUNTY OFFICIAL

            TREES DOWN

0130 PM     FLOOD            FAIRBORN                39.80N 84.02W
06/30/2005                   GREENE             OH   LAW ENFORCEMENT

            HEAVY STREET FLOODING

0130 PM     FLOOD            BELLBROOK               39.64N 84.09W
06/30/2005                   GREENE             OH   LAW ENFORCEMENT

            STREET FLOODING

&&

HUGHES
Special weather statement, Jun 30, 3:40 PM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 PM EDT THU JUN 30 2005

OHZ081-088-302045-
ADAMS OH-SCIOTO OH-
340 PM EDT THU JUN 30 2005

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCIOTO AND SOUTHEASTERN
ADAMS COUNTIES THROUGH 445 PM EDT...

AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM BEAR CREEK
TO STATE ROUTE 348 AT STATE ROUTE 125...MOVING SOUTHEAST AT 15 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...LUCASVILLE...MCDERMOTT...TURKEY CREEK
LAKE...MINFORD...ROSEMOUNT...WEST PORTSMOUTH...
FRIENDSHIP...PORTSMOUTH AND NEW BOSTON.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING VERY HEAVY RAIN...
WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE
INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THESE STORMS BECOME
STRONGER...THEN A WARNING MAY BE NEEDED.

RYAN
Special weather statement, Jun 30, 6:12 PM EDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
612 PM EDT THU JUN 30 2005

KYZ097>100-OHZ081-088-302300-
ADAMS-BRACKEN-LEWIS-MASON-ROBERTSON-SCIOTO-
INCLUDING THE CITIES OF...MAYSVILLE...PORTSMOUTH...VANCEBURG...
WEST UNION
612 PM EDT THU JUN 30 2005

...ALL COUNTIES CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER 564...

THE THREAT FOR WIDESPREAD SEVERE WEATHER HAS DIMINISHED ACROSS SOUTH
CENTRAL OHIO AND NORTHEAST KENTUCKY.  THEREFORE THE FOLLOWING
COUNTIES HAVE BEEN CLEARED FROM SEVERE THUNDERSTORM WATCH NUMBER
564...ADAMS...BRACKEN...LEWIS...MASON...ROBERTSON AND SCIOTO.
ISOLATED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE THROUGHOUT THE
EVENING.

RYAN

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:13 PM EDTSevere Thunderstorm WarningILNPreble62 min
Jun 30, 8:24 PM EDTSevere Thunderstorm WarningILNMiami66 min
Jun 30, 8:43 PM EDTSevere Thunderstorm WarningILNDarke, Montgomery62 min
Jun 30, 9:02 PM EDTSevere Thunderstorm WarningILNMontgomery, Preble58 min
Jun 30, 9:17 PM EDTSevere Thunderstorm WarningILNGreene58 min
Jun 30, 9:22 PM EDTSevere Thunderstorm WarningILNClinton, Warren53 min
Jun 30, 8:48 PM EDTSevere Thunderstorm WarningILNWayne57 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.